Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
147 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Levofloxacin cause diarrhea and abdominal bloating?

I was on two antibiotics; one for strep ( amoxicillin) and one for urniary tract infection called levofloxacin. I had 3 days of loose stools and my stomach has been bloated ; nauseous when empty and I also hear a lot of rumbling. I also have occasional gas and belching . I was on the medications around New Years
Tue, 20 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Since you were on antibiotic two months ago, so there is very less probability of diarrhea because of the antibiotic. The most common reason for the same must be food poisoning. So in order to treat the above, you need to rest from gaseous foods like lentils etcetera. Try to restrict your diet to boiled food that too without much salt and spices. Also, try to drink lots of water around three liters with added ORS or coconut water but avoid carbonated drink for the blotting you can take proton pump inhibitor. Which you can get prescribed from some physician. 
 

Hope I have answered your query. Let me know if I can assist you further.

Regards,
 Dr. Medhavi Agarwal 
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I am curious on this. I have bloating. There is no pain, just bloating. I am not constipated, I do not have diarrhea. My belly has pressure....